Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
146 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What are the side effects of Microgynon?

Hi, I m a 34 yr old female, I have been on Microgynon30 for about 6 years now, and the last couple of months I have had a second period, a week or two after staring the pill again. This time tho, it is heavy and painful, yet I only seemed to finish my period a week ago, which was unusually heavy also. I have been more stressed and emotional due to my circumstances, maybe that s a factor? Thank you in advance, Naomi x YYYY@YYYY
Mon, 29 Jun 2020
Report Abuse
General & Family Physician 's  Response
Hi

Heavy and painful bleeding may not be a side effect of the hormonal pills since you have been taking the drug for the past 6 years.

Other causes of irregular bleeding and hormonal imbalance should be ruled out.I would suggest you to take a pelvic ultrasound,Thyroid function test and complete blood count.

These investigation will be helpful in ruling out Polycystic ovaries, uterine fibroids, endometriosis, hypothyroidism and anemia which are some of the important causes of irregular bleeding.

Hope I have answered your query. Let me know if I can assist you further.

Regards
Dr.Saranya Ramadoss, General and Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Combined oral contraceptive pill


What are the side effects of Microgynon?

Hi Heavy and painful bleeding may not be a side effect of the hormonal pills since you have been taking the drug for the past 6 years. Other causes of irregular bleeding and hormonal imbalance should be ruled out.I would suggest you to take a pelvic ultrasound,Thyroid function test and complete blood count. These investigation will be helpful in ruling out Polycystic ovaries, uterine fibroids, endometriosis, hypothyroidism and anemia which are some of the important causes of irregular bleeding. Hope I have answered your query. Let me know if I can assist you further. Regards Dr.Saranya Ramadoss, General and Family Physician